Alert archive / Maine / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Caribou, ME

January 16, 2016Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this winter storm warning at Jan 16, 2016, 1:07 PM EST for Hancock County, Penobscot County, Washington County, Maine. It was in force for 6 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 16, 2016, 1:07 PM EST (18:07 UTC)
Expired
Jan 16, 2016, 6:40 PM EST
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 1:08 PM ESTSNOW 2Newport, ME
Jan 16, 1:15 PM ESTSNOW 2.24 Nw Ellsworth, ME
Jan 16, 1:15 PM ESTSNOW 3Greenbush, ME
Jan 16, 1:45 PM ESTSNOW 24 E East Machias, ME
Jan 16, 1:45 PM ESTSNOW 2.53 E Orland, ME
Jan 16, 1:50 PM ESTSNOW 2.51 S Baring, ME
Jan 16, 2:00 PM ESTSNOW 3Prospect Harbor, ME1 INCH PAST HOUR
Jan 16, 2:00 PM ESTSNOW 4.3Bangor, ME
Jan 16, 2:00 PM ESTSNOW 6.8Eastport, MEBLOWING AND DRIFTING
Jan 16, 2:20 PM ESTSNOW 3Pembroke, ME
Jan 16, 2:27 PM ESTSNOW 2.1Grand Lake Stream, ME
Jan 16, 2:30 PM ESTSNOW 4.8East Surry, ME
Jan 16, 2:30 PM ESTSNOW 5Bangor, ME
Jan 16, 2:30 PM ESTSNOW 5.52 Nne Mount Desert, ME
Jan 16, 3:00 PM ESTSNOW 2.22 W Cranberry Isles, ME
Jan 16, 3:05 PM ESTSNOW 4Old Town, ME
Jan 16, 3:20 PM ESTSNOW 5.5Machias, ME
Jan 16, 3:25 PM ESTSNOW 4.5Prospect Harbor, ME
Jan 16, 3:30 PM ESTSNOW 4.34 S Blue Hill, MEONLY FLURRIES NOW
Jan 16, 3:30 PM ESTSNOW 4.5Ellsworth, MEONLY FLURRIES NOW
Jan 16, 3:39 PM ESTSNOW 6.2Ellsworth, MESNOW WINDING DOWN
Jan 16, 3:55 PM ESTSNOW 71 W Roque Bluffs, ME
Jan 16, 4:30 PM ESTSNOW 3Newport, ME
Jan 16, 4:30 PM ESTSNOW 6.52 Nne Mount Desert, ME
Jan 16, 4:51 PM ESTSNOW 54 E East Machias, ME
Jan 16, 5:16 PM ESTSNOW 3.61 Sw Orono, ME
Jan 16, 5:44 PM ESTSNOW 44 Nw Ellsworth, ME
Jan 16, 6:00 PM ESTSNOW 36 Sw Bradford, ME
Jan 16, 6:00 PM ESTSNOW 5Orrington, ME
Jan 16, 6:05 PM ESTSNOW 5.2Orland, ME
Jan 16, 6:08 PM ESTSNOW 5.5Levant, ME
Jan 16, 6:15 PM ESTSNOW 6Old Town, ME
Jan 16, 6:20 PM ESTSNOW 3Newport, ME
Jan 16, 6:20 PM ESTSNOW 7Harrington, ME
Jan 16, 6:25 PM ESTSNOW 2.52 W Cranberry Isles, ME
Jan 16, 6:30 PM ESTSNOW 6Gouldsboro, ME
Jan 16, 6:35 PM ESTFREEZING RAIN 0.11 Wsw East Surry, ME
Jan 16, 6:35 PM ESTSNOW 51 Wsw East Surry, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
413 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WWUS41 KCAR 161807
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
107 PM EST SAT JAN 16 2016

MEZ029-030-170215-
/O.UPG.KCAR.WW.Y.0002.000000T0000Z-160117T0600Z/
/O.NEW.KCAR.WS.W.0002.160116T1807Z-160117T0500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
107 PM EST SAT JAN 16 2016

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...COASTAL HANCOCK AND WASHINGTON COUNTIES

* HAZARD TYPES...SNOW MIXED WITH SLEET AT TIMES.

* SNOW ACCUMULATIONS...6 TO 9 INCHES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HEAVY SNOWFALL WITH RATES OF 2 INCHES PER HOUR WILL
  LEAD TO DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND LOW
  VISIBILITIES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID TO UPPER 20S.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. GUSTY NORTH WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL HAZARDOUS.

&&

$$

MEZ015>017-170215-
/O.UPG.KCAR.WW.Y.0002.000000T0000Z-160117T0600Z/
/O.NEW.KCAR.WS.W.0002.160116T1807Z-160117T0500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
107 PM EST SAT JAN 16 2016

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...SOUTHERN PISCATAQUIS COUNTY...PENOBSCOT COUNTY... 
  SOUTHERN AROOSTOOK COUNTY...INTERIOR WASHINGTON COUNTY... 
  INTERIOR HANCOCK COUNTY

* HAZARD TYPES...SNOW WITH PERIODS OF SLEET AT TIMES THROUGH THE 
  AFTERNOON.

* SNOW ACCUMULATIONS...5 TO 9 INCHES.

* TIMING...THROUGH THIS EVENING. A BAND OF HEAVIER SNOW IS 
  EXPECTED THIS AFTERNOON INTO THE EARLY EVENING.

* IMPACTS...HEAVY SNOWFALL WITH RATES OF 1 TO 2 INCHES PER HOUR 
  WILL LEAD TO DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND LOW 
  VISIBILITIES.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...UPPER TEENS TO LOWER 20S.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. GUSTY NORTH WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL HAZARDOUS.

&&

$$

MEZ005-006-010-011-031-032-170215-
/O.EXT.KCAR.WW.Y.0002.000000T0000Z-160117T0500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
107 PM EST SAT JAN 16 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* LOCATIONS...SOUTHERN PISCATAQUIS COUNTY...PENOBSCOT COUNTY... 
  SOUTHERN AROOSTOOK COUNTY...INTERIOR WASHINGTON COUNTY... 
  INTERIOR HANCOCK COUNTY

* HAZARD TYPES...SNOW INTO THE EVENING.

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* TIMING...THROUGH THIS EVENING. A BAND OF HEAVIER SNOW IS 
  EXPECTED LATER THIS AFTERNOON INTO THE EARLY EVENING.

* IMPACTS...BRIEF HEAVY SNOWFALL WITH RATES OF 1 TO 2 INCHES PER
  HOUR COULD LEAD TO DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND
  LOW VISIBILITIES.

* WINDS...NORTH 10 TO 15 MPH.

* TEMPERATURES...IN THE LOWER 20S.

* VISIBILITIES...ONE HALF MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HEWITT
1 follow-up statement
694 
WWUS41 KCAR 162340
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
640 PM EST SAT JAN 16 2016

MEZ015>017-029-030-170045-
/O.CAN.KCAR.WS.W.0002.000000T0000Z-160117T0500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
640 PM EST SAT JAN 16 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
STORM WARNING.

LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING HOWEVER ANY
ADDITIONAL ACCUMULATIONS WILL BE MINOR. SLICK TRAVEL CAN STILL BE
EXPECTED WITH TEMPERATURES DROPPING INTO THE UPPER TEENS TO NEAR
20.

$$

MEZ005-006-010-011-031-032-170045-
/O.CAN.KCAR.WW.Y.0002.000000T0000Z-160117T0500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
640 PM EST SAT JAN 16 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
WEATHER ADVISORY.

LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING HOWEVER ANY
ADDITIONAL ACCUMULATIONS WILL BE MINOR. SLICK TRAVEL CAN STILL BE
EXPECTED WITH TEMPERATURES DROPPING INTO THE TEENS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 9:35 AM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 16, 9:35 AM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
935 AM EST SAT JAN 16 2016

.SYNOPSIS...
LOW PRESSURE FROM THE SOUTHWEST WILL TRACK SOUTH OF THE AREA THIS
AFTERNOON AND THEN MOVE EAST TOWARD THE OPEN ATLANTIC TONIGHT.
WEAK HIGH PRESSURE BUILDS BACK TOWARD THE AREA SUNDAY. UPPER LEVEL
LOW PRESSURE WITH WEAK SURFACE LOW PRESSURE WILL APPROACH DOWNEAST
MAINE SUNDAY NIGHT AND CROSS THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...DECIDED TO ADD AREAS OF FREEZING DRIZZLE INTO THE
INTERIOR DOWNEAST AND UP INTO CENTRAL AREAS BASED ON THE LATEST
LAPS SOUNDINGS. THEY SHOW SOME DRY AIR RESIDING ABOVE 800MBS PLUS
REPORTS COMING IN VIA SOCIAL MEDIA AND PHONES OF SOME LIGHT
FREEZING PRECIP. MOISTURE IS WORKING ITS WAY IN AND FORECAST FROM
THE LATEST HRRR 3KM AND WRF SHOWING PROFILE MOISTENING AND COOLING
ALLOWING FOR ANY FREEZING PRECIP TO GO OVER TO SNOW.

AS WELL STATED BY THE MIDNIGHT CREW, MUCH OF THE GUIDANCE IS
WARMING THINGS UP TOO QUICKLY ALONG THE COAST. THE COASTAL FRONT
REMAINS OFF THE COAST PER THE 12Z SURFACE ANALYSIS W/AN
INTENSIFYING 979MB LOW SE OF NANTUCKET MOVING NE. GIVEN THE LATEST
PROJECTED TRACK OF THE LOW, THE WARMER AIR COULD REMAIN RIGHT OFF
THE COAST W/FREEZING PRECIP FOR THE COAST GOING TO SNOW INSTEAD OF
A PERIOD OF RAIN. WILL CONTINUE TO MONITOR THIS THROUGH THE DAY.

HEADLINES REMAIN IN PLACE AS IS FOR NOW. WILL ADD THE MENTION OF
THE FREEZING DRIZZLE FOR THE CENTRAL AREAS IN THE STATEMENT THIS
MORNING.

PREVIOUS DISCUSSION...PRIMARY LOW PRESSURE IS CURRENTLY
POSITIONED OVER EASTERN LAKE HURON, WITH THE SECONDARY HAVING
MOVED OFF THE DELMARVA COAST, WITH A TROUGH STRETCHED BETWEEN
THEM. THE ECMWF SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION
ATTM, THOUGH THE GFS IS DOING REASONABLY WELL. BOTH LOWS WILL
SLOWLY PUSH NORTHEASTWARD TODAY, WITH THE PRIMARY GRADUALLY GIVING
WAY TO THE SECONDARY. THE LATEST MODEL TRENDS HAVE BEEN TO KEEP
THE SECONDARY FURTHER OFF SHORE. THIS DOES A FEW THINGS...(1)
LIMITS THE AMOUNT OF MOISTURE/QPF ACROSS OUR AREA, ESPECIALLY IN
THE NORTH (2) KEEPS THE BEST FORCING OFF SHORE (3) AND LIMITS THE
AMOUNT OF WARM AIR THAT WILL SPREAD NORTHWARD AHEAD OF THE PRIMARY
LOW. AS A RESULT, EXPECT THE SNOW LINE WILL REMAIN SOUTH OF
BANGOR, WITH A MIX OF SLEET/SNOW/FREEZING RAIN LIKELY ACROSS
MAINLY COASTAL HANCOCK AND WASHINGTON COUNTIES LATE THIS MORNING
AND EARLY AFTERNOON. ANY PERIODS OF JUST PLAIN RAIN, IF THEY OCCUR
AT ALL, WILL BE VERY BRIEF AND LIMITED TO THE IMMEDIATE COAST.
ONCE THE SECONDARY LOW MOVES TO OUR EAST EARLY THIS AFTERNOON,
COLDER AIR WILL QUICKLY RUSH IN BEHIND IT, RAPIDLY CHANGING ANY
MIXED PRECIP TO ALL SNOW. ICE ACCUMULATION IS STILL EXPECTED TO BE
AROUND A TENTH OF AN INCH AT MOST, BUT SNOWFALL AMOUNTS HAVE BEEN
INCREASED, ESPECIALLY ALONG THE IMMEDIATE COAST. WIDESPREAD 4-8
INCHES OF SNOW IS EXPECTED SOUTH OF A HOULTON TO BILLY-JACK DEPOT
LINE. NORTH OF THIS LINE, HAVE LOWERED AMOUNTS A BIT WITH 2-4
INCHES TO OCCUR. THE STEADIEST PRECIPITATION WILL OCCUR ROUGHLY 1
PM TO 6 PM, THEN GRADUALLY TRANSITION TO SHOWERS FROM SOUTH TO
NORTH AS THE SECONDARY LOW PULLS AWAY AND THE SURFACE TROUGH
CROSSES THE STATE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUN LOOKS TO BE DRIER THAN IT DID YSTDY ATTM...WITH ALMOST ALL
MODELS NOW MUCH MORE PROGRESSIVE WITH MOVING THE E-W SFC TROF WELL
NE OF THE REGION BY AFTN. ANY REMAINING SN SHWRS WILL BE EXITING
THE ST JOHN VLY AREA BY EARLY SUN MORN...WITH SKIES PERHAPS
BECOMING PTLY SUNNY BY AFTN EVEN ACROSS THE N. HI TEMPS LOOK TO BE
NEAR SEASONAL NORMS.

AFT MCLR SKIES SUN EVE...CLDS INCREASE FROM THE W AS UPPER LVL LOW
PRES FROM CNTRL CAN APCHS. WEAK SFC LOW PRES AHEAD OF THIS FEATURE
WILL EXIT THE MID MAINE COAST WITH AN E-W TROF AXIS ON MON...SUGGESTING
THE POSSIBILITY OF NORLUN TROF NARROW BANDED SNFL SOMEWHERE ALG
THE MAINE COAST...BUT IT'S TO EARLY TO SAY EXACTLY WHERE. FOR THIS
REASON WE LIMIT MAX POPS TO THE LIKELY CATEGORY ALG THE COAST ON
MON UNTIL WE GET CLOSER TO THE EVENT AND GET MORE CERTAINTY AS TO
WHAT PTN OF ME COAST WILL BE GREATEST IMPACTED WITH THIS FEATURE.
WITH DEEP LOW TO MID LVL COLD ADVCN INCREASING ACROSS THE REGION N
OF DOWNEAST AREAS ON MON AS THE UPPER LOW CROSSES THE REGION...PRECIP
NWRD OF THE COAST WILL BE MAINLY JUST SCT SN SHWRS AS SFC WINDS
BACK FROM THE NNE TO NW...KEEPING ANY LLVL ATLC MOISTURE IN THE
VCNTY OF THE NORLUN TROF. HI TEMPS MON WILL BE AOB NORMAL WITH
LLVL COLD ADVCN AFT RELATIVELY MILD OVRNGT LOWS SUN NGT DUE TO
INCREASING CLD CVR. MON NGT WILL BE MSLY CLDY WITH FLURRIES AND
SCT SN SHWRS MSLY ACROSS THE N HLF OF THE FA AS WEAK LLVL WARM
OCCLUSION PIVOTS SWRD TOWARD THE REGION FROM ERN QB.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
TEMPS LOOK TO BE A LITTLE MILDER BY LATE TUE FOLLOWING THE PASSAGE
OF A WEAK WARM OCCLUSION FROM NW TO SE ACROSS THE REGION WITH
CLDNSS AND SCT SN SHWRS SPCLY ACROSS THE NW. GUSTY NW WINDS TUE
WILL MASK ANY IMPROVEMENT IN HI TEMPS TUE. WINDS CONT INTO THE NGT
TUE NGT AS SOME CLRG IS XPCTD BY LATE TUE NGT. WED LOOKS TO BE
CONTD BRISK AND SEASONABLY COLD UNDER PTLY TO MSLY SUNNY SKIES.

AFT SOME INCREASE IN CLDNSS WED NGT...THU AND FRI LOOK TO BE
UNSETTLED WITH PERIODIC CLDNSS AND OCNL LGT SN SHWRS DUE THE
PASSAGE OD SEVERAL WEAK/WVS TRACKING EWRD OVR THE REGION FROM
CNTRL CAN/QB. THERE WILL BE LESS THAN THE NORMAL DIURNAL SPREAD
BETWEEN DYTM HI TEMPS AND NGT TM LOWS THU AND FRI DUE TO THIS CLD
CVR...WITH SEASONAL DAY TM HI TEMPS AND SOMEWHAT MILDER OVRNGT
LOWS.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL
TERMINALS THIS MORNING, BUT THEY WILL DROP TO IFR DURING THE
AFTERNOON AS SNOW SPREADS ACROSS THE REGION. KBGR AND KBHB WILL
SEE THE HEAVIEST SNOW, WITH FREEZING RAIN AND SLEET LIKELY TO MIX
IN AT KBHB DURING THE AFTERNOON. PRECIPITATION WILL COME TO AN END
AT THE SOUTHERN TERMINALS AFTER 06Z, WITH CEILINGS LIFTING TO
MVFR. HOWEVER, SNOW SHOWERS AND IFR CONDITIONS WILL CONTINUE
THROUGH 12Z SUN AT THE NORTHERN SITES.

SHORT TO LONG TERM: MSLY MVFR CLGS N AND VFR CLGS DOWNEAST SITES
THRU TUE...WITH IFR CLGS/VSBYS POSSIBLE MON WITH A PD OF SNFL.
THEN ALL SITES SHOULD BE VFR WED.

&&

.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY.
STRENGTHENING LOW PRESSURE WILL PASS TO THE SOUTH OF THE WATERS,
RESULTING IN INCREASING WINDS AND SEAS. A FEW GUSTS TO AROUND 35 KT
WILL BE POSSIBLE THIS AFTERNOON, BUT EXPECT CONDITIONS WILL RAPIDLY
IMPROVE THROUGH THE EVENING HOURS AS THE LOW PULLS INTO THE
MARITIMES.

SHORT TO LONG TERM: BELOW TO MARGINAL SCA CONDITIONS ARE MSLY
XPCTD...WITH A PD OF STRONG SCA CONDITIONS XPCTD MON NGT INTO
WED...WITH POTENTIAL GALE FORCE GUSTS POSSIBLE AT TMS. KEPT CLOSE
TO WW3 WV GUIDANCE FOR FCST WV HTS AND CAPPED MAX WIN GUSTS FOR
NOW TO LESS THAN 32 KT...BUT MAX WIND GUSTS MAY BE RAISED IF THE
POTENTIAL OF GALE FORCE WINDS INCREASE WITH FUTURE FCST UPDATES.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR MEZ005-006-
     010-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ050>052.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, Jan 16, 3:07 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
307 AM EST SAT JAN 16 2016

MEZ005-006-010-011-015>017-029>032-170815-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
307 AM EST SAT JAN 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>004-170815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
307 AM EST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE...NORTH
CENTRAL MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-170815-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
307 AM EST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 16, 10:00 AM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1000 AM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     FREEZING RAIN    2 ENE MARSHFIELD        44.75N  67.44W
01/16/2016  M0.10 INCH       WASHINGTON         ME   TRAINED SPOTTER

            CHANGED TO SLEET

&&

EVENT NUMBER CAR1600169

FMK
Local storm report, Jan 16, 10:47 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1047 AM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     FREEZING RAIN    1 SW EAST MACHIAS       44.73N  67.40W
01/16/2016  E0.10 INCH       WASHINGTON         ME   TRAINED SPOTTER

            CHANGED TO SNOW

&&

EVENT NUMBER CAR1600170

FMK
Local storm report, Jan 16, 11:20 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1120 AM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FREEZING RAIN    EAST SURRY              44.49N  68.46W
01/16/2016  M0.10 INCH       HANCOCK            ME   COOP/RIVER

            MODERATE TO HEAVY SNOW

1100 AM     FREEZING RAIN    1 W ROQUE BLUFFS        44.61N  67.49W
01/16/2016  E0.25 INCH       WASHINGTON         ME   TRAINED SPOTTER

            CHANGED TO SNOW

&&

EVENT NUMBER CAR1600171
EVENT NUMBER CAR1600172

FMK
Local storm report, Jan 16, 11:32 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1132 AM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FREEZING RAIN    BROOKLIN                44.27N  68.57W
01/16/2016  E0.20 INCH       HANCOCK            ME   TRAINED SPOTTER

1130 AM     SNOW             BROOKLIN                44.27N  68.57W
01/16/2016  M1.7 INCH        HANCOCK            ME   TRAINED SPOTTER

            MODERATE SNOW

&&

EVENT NUMBER CAR1600173
EVENT NUMBER CAR1600174

FMK
Special weather statement, Jan 16, 11:58 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1158 AM EST SAT JAN 16 2016

MEZ015>017-029-030-161815-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL
WASHINGTON-SOUTHERN PENOBSCOT-
1158 AM EST SAT JAN 16 2016

...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL WASHINGTON...CENTRAL
HANCOCK AND SOUTHERN PENOBSCOT COUNTIES...

AN AREA OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM NEAR PEMBROKE
TO NEAR DEER ISLE...AND MOVING NORTHWEST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...BUCKSPORT...CALAIS...BLUE HILL...CHERRYFIELD...DEDHAM...
STEUBEN...HARRINGTON...PERRY...PEMBROKE...PRINCETON...JONESBORO...
COLUMBIA FALLS...VERONA ISLAND...COLUMBIA...MEDDYBEMPS...DEBLOIS...
PENOBSCOT TOWNSHIP...CENTERVILLE AND HANCOCK.

  * VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER MILE IN
  THIS AREA OF HEAVY SNOW.

  * SUDDEN AND BRIEF SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
  POSSIBLE IN THIS AREA OF HEAVY SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4443 6814 4445 6813 4445 6812 4447 6810
      4453 6832 4429 6842 4430 6846 4443 6837
      4441 6839 4450 6849 4449 6850 4422 6855
      4424 6857 4459 6881 4528 6748 4513 6735
      4517 6717 4494 6711
TIME...MOT...LOC 1657Z 144DEG 28KT 4495 6727 4427 6863

HEWITT
Local storm report, Jan 16, 12:38 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1238 PM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             BROOKSVILLE             44.35N  68.68W
01/16/2016  E1.0 INCH        HANCOCK            ME   PUBLIC

1200 PM     SNOW             ELLSWORTH               44.54N  68.42W
01/16/2016  M2.0 INCH        HANCOCK            ME   PUBLIC

            2 INCHES PAST HOUR

1210 PM     SNOW             LAMOINE                 44.45N  68.29W
01/16/2016  M2.0 INCH        HANCOCK            ME   PUBLIC

1210 PM     SNOW             BANGOR                  44.80N  68.78W
01/16/2016  M2.5 INCH        PENOBSCOT          ME   PUBLIC

1220 PM     SNOW             CHERRYFIELD             44.61N  67.93W
01/16/2016  E3.0 INCH        WASHINGTON         ME   PUBLIC

1230 PM     SNOW             DEER ISLE               44.22N  68.68W
01/16/2016  M3.8 INCH        HANCOCK            ME   PUBLIC

&&

EVENT NUMBER CAR1600175
EVENT NUMBER CAR1600176
EVENT NUMBER CAR1600177
EVENT NUMBER CAR1600178
EVENT NUMBER CAR1600179
EVENT NUMBER CAR1600180

FMK

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 11:58 AM ESTSpecial Weather StatementCARHancock, Washington77 min
Jan 16, 6:48 PM ESTSmall Craft Advisory for Hazardous SeasCAR26 hr

Nearby

Winter Storm Warnings in Maine, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.